Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Sep 1, 2021, 3:13 PM CDT for Choctaw County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2021, 3:13 PM CDT (20:13 UTC)
- Expired
- Sep 1, 2021, 3:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.25 in
- Wind
- 30
County Choctaw County, MS
The radar
The Columbus AFB radar (KGWX), 105 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 3:49 PM CDT | TSTM WND DMG | 8 Sse Mccool, MS | TREES AND POWER LINES DOWNED AT INTERSECTION OF MS HWY 14 AND MASSEY HISAW RD AND HIGGASON RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399
WWUS84 KJAN 012013
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
313 PM CDT Wed Sep 1 2021
MSZ028-032-037-038-012045-
Attala MS-Winston MS-Montgomery MS-Choctaw MS-
313 PM CDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of Choctaw,
northeastern Attala, central Winston and southeastern Montgomery
Counties through 345 PM CDT...
At 312 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chester, or 21 miles northwest of Louisville, moving southeast at 35
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Louisville, Ackerman, Chester, Weir, French Camp and Mccool.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3300 8912 3326 8956 3347 8936 3347 8934
3346 8933 3334 8909 3329 8908 3329 8899
3326 8894
TIME...MOT...LOC 2012Z 308DEG 30KT 3333 8935
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
JNEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Sep 1, 2:33 PM CDT, 40 minutes earlier.
Area forecast discussion, Sep 1, 2:33 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
233 PM CDT Wed Sep 1 2021
.DISCUSSION...
Through Thursday: It's a hot and humid day as moisture pools
ahead of a cold front which is moving southward toward the area.
Heat indices have been meeting advisory criteria consistently
since midday at many locations mainly west of I-55. Meanwhile, a
convective cluster clipped the Golden Triangle earlier this
afternoon, resulting in tree damage in Lowndes County. Additional
scattered convective development is expected later this afternoon
into this evening, both ahead of the front across south AR and
north MS and along a seabreeze boundary pushing northward from
south MS and south LA. Given the strong instability that has
materialized across the area and modestly strong 0-3 km flow, a
few more strong storms cannot be ruled out with damaging wind
gusts being the main concern. Weak mid level lapse rates and
marginal deep layer shear should preclude a more noteworthy severe
threat.
With the presence of the front, convection may fester later into
the evening, though it should lose intensity as instability
greatly diminishes. By tomorrow morning, the front will extend
roughly from southeast AR through the Meridian area and continue
slowly southward through the day. Isolated to scattered convection
will remain possible Thursday in the area south of the front from
central LA across the US 98 corridor in south MS. It will remain
warm in that area as well, with enough moisture lingering for heat
indices to possibly tease 100F-105F in the MissLou area.
Confidence in this is not high enough to add mention to the HWO,
but once again we'll reassess later tonight with an eye toward
remaining power outages in areas most heavily impacted by Ida.
/DL/
Thursday night through Tuesday...
Cooler and drier air filters into the region behind the front,
resulting in more comfortable conditions across the region.
Overnight lows Thursday night/Friday morning will be the coolest
temperatures in the forecast with lows dropping to the low to mid
60s. Temperatures will only climb into the 80s in most locations
on Friday with the Delta most likely in the lower 90s. Surface
ridge axis slips through the region Friday night and winds come
around to more southerly. At first though, the southerly winds are
generally light and the dewpoints take a bit to respond. As a
result, Saturday is warm but still noticeably less humid.
Southerly flow picks up a bit through the weekend, and temps begin
to rebound in earnest by Sunday as the warmer mid level temps in
the southwest begin to advect into the region...and the dewpoints
climb back to the 70s as well. With the moisture return and the
heat back into the 90s, the pops return to the forecast as well to
wrap up the weekend...lingering into the start of the work week.
&&
.AVIATION...
18Z TAF discussion:
VFR conditions prevail across the area this afternoon. Scattered
SHRA/TS will develop and move across the region ahead of a cold
front late this afternoon through this evening, with brief
categorical reductions possible in localized +RA. Early Thu
morning to around daybreak, brief patchy fog development is
possible again, mainly across south MS and central LA. Otherwise,
VFR conditions will continue. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 89 66 89 / 36 8 1 4
Meridian 69 87 64 87 / 37 3 1 2
Vicksburg 74 92 69 92 / 30 10 1 3
Hattiesburg 73 90 68 90 / 42 22 2 5
Natchez 72 91 70 91 / 27 31 3 5
Greenville 70 89 64 89 / 11 2 1 0
Greenwood 69 89 63 88 / 8 1 1 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025-027-
034>036-040>043-047>049-053>055-059>064-072.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&
DL/HJSHazardous weather outlook, Sep 1, 2:34 PM CDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 234 PM CDT Wed Sep 1 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 234 PM CDT Wed Sep 1 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central and south Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. DL && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, Sep 1, 11:18 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1118 AM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG MERIGOLD 33.84N 90.73W
08/30/2021 BOLIVAR MS BROADCAST MEDIA
A TREE WAS DOWNED ACROSS A STREET IN
MERIGOLD.
&&
DLSpecial weather statement, Sep 1, 1:03 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
103 PM CDT Wed Sep 1 2021
MSZ031-011845-
Lowndes MS-
103 PM CDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of northeastern Lowndes
County through 145 PM CDT...
At 102 PM CDT, Doppler radar was tracking a strong thunderstorm near
Caledonia, or 9 miles north of Columbus AFB, moving southeast at 35
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated. A 54 MPH wind gust was measured at the
Aberdeen Airport.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbus, Columbus AFB, Caledonia, Kolola Springs and Steens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 8829 3366 8847 3367 8845 3367 8844
3368 8843 3367 8842 3369 8839 3369 8837
3372 8833 3374 8833 3374 8825
TIME...MOT...LOC 1802Z 328DEG 29KT 3376 8840
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLLocal storm report, Sep 1, 1:47 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
147 PM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TSTM WND DMG 3 ESE CALEDONIA 33.67N 88.28W
09/01/2021 LOWNDES MS EMERGENCY MNGR
A TREE WAS DOWNED ACROSS THE ROAD ON BORDER
SPRINGS RD.
&&
DLSpecial weather statement, Sep 1, 2:37 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
237 PM CDT Wed Sep 1 2021
MSZ031-039-012000-
Lowndes MS-Noxubee MS-
237 PM CDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of Noxubee and
southeastern Lowndes Counties through 300 PM CDT...
At 237 PM CDT, Doppler radar was tracking a strong thunderstorm over
Deerbrook, or 13 miles west of Pickensville, moving southeast at 35
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Columbus, Pickensville, Macon, Brooksville, Crawford, Prairie Point,
Deerbrook, Bigbee Valley, Mashulaville, Cooksville and Paulette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 8834 3309 8882 3315 8881 3353 8837
3343 8828
TIME...MOT...LOC 1937Z 297DEG 32KT 3320 8849
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JNESpecial weather statement, Sep 1, 2:46 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
246 PM CDT Wed Sep 1 2021
MSZ029>031-033-012015-
Lowndes MS-Oktibbeha MS-Clay MS-Webster MS-
246 PM CDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of northeastern
Oktibbeha, northeastern Webster, Clay and northwestern Lowndes
Counties through 315 PM CDT...
At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Griffith, or near Montpelier, moving southeast at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Starkville, West Point, Montpelier, Pheba, Tibbee, Cumberland,
Griffith, Muldrow, Pala Alto, Clarkson and Mantee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3355 8851 3341 8869 3362 8920 3372 8921
3372 8919 3374 8919 3374 8904 3375 8903
3376 8893 3381 8893 3381 8872 3368 8872
3368 8849 3366 8852 3366 8849
TIME...MOT...LOC 1946Z 297DEG 32KT 3370 8886
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JNESpecial weather statement, Sep 1, 3:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
313 PM CDT Wed Sep 1 2021
MSZ028-032-037-038-012045-
Attala MS-Winston MS-Montgomery MS-Choctaw MS-
313 PM CDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of Choctaw,
northeastern Attala, central Winston and southeastern Montgomery
Counties through 345 PM CDT...
At 312 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chester, or 21 miles northwest of Louisville, moving southeast at 35
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Louisville, Ackerman, Chester, Weir, French Camp and Mccool.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3300 8912 3326 8956 3347 8936 3347 8934
3346 8933 3334 8909 3329 8908 3329 8899
3326 8894
TIME...MOT...LOC 2012Z 308DEG 30KT 3333 8935
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JNEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 4:08 AM CDT | Heat Advisory | JAN | Adams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 18 more | 15 hr |
| Sep 1, 1:03 PM CDT | Special Weather Statement | JAN | Lowndes | 42 min |
| Sep 1, 1:10 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 38 min |
| Sep 1, 2:37 PM CDT | Special Weather Statement | JAN | Noxubee | 23 min |
| Sep 1, 2:46 PM CDT | Special Weather Statement | JAN | Clay | 29 min |
| Sep 1, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha | 50 min |
| Sep 1, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 45 min |
| Sep 1, 3:34 PM CDT | Special Weather Statement | JAN | Carroll | 41 min |
| Sep 1, 4:02 PM CDT | Special Weather Statement | JAN | Carroll, Holmes | 43 min |
| Sep 1, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 40 min |
| Sep 1, 4:35 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Leake, Madison, Yazoo | 40 min |
| Sep 1, 4:42 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Kemper, Lauderdale, Leake, Neshoba, Newton and 1 more | 48 min |
| Sep 1, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 45 min |
| Sep 1, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 41 min |
| Sep 1, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott, Yazoo | 68 min |
| Sep 1, 5:19 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 56 min |
| Sep 1, 5:34 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Leake, Neshoba, Newton | 34 min |
| Sep 1, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 60 min |
| Sep 1, 6:05 PM CDT | Special Weather Statement | JAN | Clarke, Jasper, Rankin, Scott, Simpson, Smith | 55 min |
| Sep 1, 6:14 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Simpson | 76 min |
| Sep 1, 6:15 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 60 min |
| Sep 1, 6:37 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Simpson, Smith | 53 min |
| Sep 1, 5:01 PM CDT | Special Weather Statement | JAN | Ashley | 44 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.